Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 77, NWS Wilmington, OH

May 28, 2011Pickaway County, Ohio

NWS Wilmington, OH issued this river flood warning at May 28, 2011, 1:44 AM EDT for Pickaway County, Ohio. It took effect at May 28, 2011, 5:55 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 28, 2011, 1:44 AM EDT (05:44 UTC)
In effect from
May 28, 2011, 5:55 AM EDT
Expired
May 28, 2011, 1:37 PM EDT
In force
8 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

County Pickaway County, OH

The radar

The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Circleville (CRCO1). The gauge peaked at 13.97 ft at May 28, 2011, 6:00 AM EDT.

actionminormoderate10152005/2805/29
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03230700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WGUS41 KILN 280544
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
144 AM EDT SAT MAY 28 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

OHC129-281744-
/O.NEW.KILN.FL.W.0077.110528T0955Z-110529T1200Z/
/CRCO1.1.ER.110528T0955Z.000000T0000Z.110529T0600Z.NO/
144 AM EDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SCIOTO RIVER AT CIRCLEVILLE
* FROM EARLY THIS MORNING TO SUNDAY MORNING.
* AT 1 AM THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 14.2 FEET BY THIS AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT.
* AT STAGES NEAR 15.0 FEET, LOW LYING AGRICULTURAL LAND BECOMES 
  FLOODED...AND FLOODING BEGINS ALONG ISLAND ROAD.
  

$$
2 follow-up statements
082 
WGUS81 KILN 281401
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 AM EDT SAT MAY 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE

OHC129-282201-
/O.EXT.KILN.FL.W.0077.000000T0000Z-110529T0019Z/
/CRCO1.1.ER.110528T1640Z.000000T0000Z.110528T1819Z.NO/
1001 AM EDT SAT MAY 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL THIS EVENING.
* AT 9 AM THE STAGE WAS JUST BELOW 14.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL RISE TO 14.0 FEET BY EARLY THIS AFTERNOON.  THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT STAGES NEAR 14.0 FEET, FLOODING OF BOTTOM LAND AREAS BEGINS NEAR 
  CIRCLEVILLE AND THROUGHOUT PICKAWAY COUNTY NEAR THE SCIOTO RIVER. 
  WATER APPROACHES PORTIONS OF CANAL ROAD.
  

$$
587 
WGUS81 KILN 281737
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
137 PM EDT SAT MAY 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE

OHC129-281807-
/O.CAN.KILN.FL.W.0077.000000T0000Z-110529T0019Z/
/CRCO1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
137 PM EDT SAT MAY 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* AT 12 PM THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS 14 FEET.
* THE RIVER CRESTED BELOW FLOOD STAGE AT 13.97 FEET.  THE RIVER WILL 
  CONTINUE TO FALL TO 12.6 FEET BY TOMORROW MORNING.
* AT STAGES NEAR 14.0 FEET, FLOODING OF BOTTOM LAND AREAS BEGINS NEAR 
  CIRCLEVILLE AND THROUGHOUT PICKAWAY COUNTY NEAR THE SCIOTO RIVER. 
  WATER APPROACHES PORTIONS OF CANAL ROAD.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 28, 1:28 AM EDT, 16 minutes earlier.

Area forecast discussion, May 28, 1:28 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
128 AM EDT SAT MAY 28 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH THE HOLIDAY
WEEKEND. THIS WILL RESULT IN MAINLY DRY CONDITIONS AND WARMER
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BREAKS IN THE EAST NOW OCCURRING OVER A LARGER AREA.
VSBY RESTRICTIONS ARE NOW BEGINNING IN THE WEST. STILL A FAIR
AMOUNT OF UNCERTAINTY...BUT THE TRENDS IN THE WEST STILL APPEAR
THAT THERE WILL ONLY BE BRIEF IF ANY CLEARING. GIVEN CURRENT
SLIGHTLY LOWERED VISIBILITY IN SOME LOCATIONS IN THE WEST...HAVE
BROUGHT PATCHY FOG BACK INTO THE FORECAST OVERNIGHT. HAVE
GENERALLY LEFT THE PREVIOUS TEMPS AS THE THOUGHT IS STILL FOR FEW
BREAKS IN THE CLOUDS ESPECIALLY IN THE WEST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
LOW LEVEL MOISTURE WILL DIMINISH IN THE MORNING BEFORE A SHORT
WAVE TRACKS ACROSS THE REGION. SO ONLY EXPECT SOME MID CLOUDS TO
COME WITH THAT FEATURE. STORMS ARE EXPECTED TO DEVELOP AND TRACK
ALONG A FRONT TO THE NORTHWEST OF THE FORECAST AREA. BUT CANNOT
COMPLETELY RULE OUT A FEW OF THESE STORMS CLIPPING THE FAR
NORTHWEST ZONES SATURDAY AFTERNOON INTO SATURDAY NIGHT. WARMING
TREND WILL COMMENCE WITH READINGS RISING ABOVE NORMAL. HIGHS WILL
BE 10 TO 20 DEGREES WARMER THAN TODAY WITH LOWS SATURDAY NIGHT
ABOUT 10 DEGREES WARMER.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
WILL START THE EXTENDED FORECAST DRY. ENERGY ASSOCIATED WITH A
SHORTWAVE WILL PUSH EAST THROUGH THE SOUTHERN GREAT LAKES...BUT
BUILDING RIDGING SHOULD PUSH THIS FAR ENOUGH NORTH TO KEEP THE
FORECAST AREA DRY BY EARLY SUNDAY MORNING.

FROM SUNDAY THROUGH TUESDAY...THE STRONG STACKED HIGH WILL BE IN
CONTROL OF THE WEATHER FOR MUCH OF THE OHIO VALLEY AND THE SOUTHEAST
UNITED STATES. TEMPERATURES WILL QUICKLY RISE ON SUNDAY...AND MAY
GAIN A DEGREE OR TWO ON MONDAY AND AGAIN ON TUESDAY. HAVE CONTINUED
TO DISCOUNT THE GFS SOLUTION DEVELOPING CONVECTION UNDER THE HIGH ON
MONDAY AND EVEN MORE ON TUESDAY...OPTING TO KEEP THE FORECAST DRY AT
THIS TIME. THE ECMWF AND CMC OFFER SUPPORT TO THE DRY SOLUTION.

A COLD FRONT WILL DROP INTO THE FORECAST AREA ON WEDNESDAY. AT THE
LEAST...THIS WILL SUPPRESS TEMPERATURES AND INTRODUCE SOME CLOUDS TO
THE REGION. PRECIPITATION CHANCES WITH THIS FEATURE ARE SOMEWHAT
UNCERTAIN...WITH MOISTURE LOOKING A LITTLE BIT LIMITED. RIGHT NOW
WILL KEEP THE CHANCES OF PRECIPITATION SOUTH OF THE FRONT (IN THE
SOUTHERN HALF OF THE FORECAST AREA) DURING THE AFTERNOON AND
EVENING. THIS MAY NEED TO BE EXPANDED IN LATER FORECASTS...BUT
OVERALL THE SIGNAL IS NOT ONE FOR HEAVY OR WIDESPREAD RAINFALL.

AFTER THE RIDGE BEGINS TO RETROGRADE INTO THE CENTRAL STATES...THE
FORECAST AREA WILL ENTER MORE OF A TRANSITIONAL ZONE...WITH LOWER
TEMPERATURES AND A BIT OF A TIGHTER TEMPERATURE GRADIENT. MID TO
UPPER FLOW WILL BE NORTHWESTERLY...AND IT LOOKS LIKE THE CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL INCREASE. THIS FAR OUT...IT IS
OBVIOUS THAT TIMING AND PLACEMENT OF CONVECTION IS VERY INCONSISTENT
FROM MODEL TO MODEL AND RUN TO RUN. INCLUDED A 20-POP FOR FRIDAY AND
WILL HAVE TO LET IT GET A LITTLE CLOSER TO SEE HOW THINGS EVOLVE.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
IR SATELLITE INDICATES THE SOUTHERN EDGE OF LOW LEVEL CLOUD DECK
MOVING INTO THE FORECAST AREA. THIS WILL ALLOW SKIES TO BECOME
SCATTERED TO CLEAR AT TIMES OVERNIGHT. LATER TONIGHT...PATCHY FOG IS
EXPECTED TO DEVELOP WHERE CLEARING IS OCCURRING WITH MVFR
VISIBILITIES FORECAST AT MOST LOCATIONS. SOME AREAS MAY SEE
VISIBILITIES REDUCES EVEN FURTHER IF DENSER FOG DEVELOPS.

AFTER 14Z...VFR CONDITIONS ARE EXPECTED WITH GRADUALLY CLEARING
SKIES.

OUTLOOK...LINGERING LL MOISTURE AFTER 00Z SUNDAY COULD BRING MVFR
VSBYS OVERNIGHT IN FOG/MIST.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...JDR
SHORT TERM...
LONG TERM...HATZOS
AVIATION...LATTO
Hazardous weather outlook, May 27, 4:39 AM EDT, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
439 AM EDT FRI MAY 27 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
439 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.